Alert archive / New Mexico / Flash Flood Warnings in 2007
Flash Flood Warning 30, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 2, 2007, 3:00 PM MDT for Luna County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2007, 3:00 PM MDT (21:00 UTC)
- Expired
- Aug 2, 2007, 5:00 PM MDT
- In force
- 2 hr
- Issued by
- NWS El Paso, TX
- Area
- Whole counties
County Luna County, NM
The radar
The El Paso radar (KEPZ), 105 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.0 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 110 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 1077 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEPZ 022103
FFWEPZ
NMC029-022300-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
300 PM MDT THU AUG 2 2007
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN LUNA COUNTY IN SOUTHWEST NEW MEXICO...
* UNTIL 500 PM MDT
* AT 253 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.
* NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
RAINFALL OVER HIGHWAY 180 10 MILES NORTH OF DEMING. RADAR
ESTIMATES OF UP TO 3 INCHES OF RAIN HAS FALLEN IN THE LAST HOUR IN
THAT AREA. THIS AREA OF HEAVY RAIN IS NEARLY STATIONARY BUT MAY
MANAGE TO PUSH SOUTHWEST TO OVER INTERSTATE 10 THROUGH 330 PM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER
GROUND.
LAT...LON 3250 10822 3250 10799 3253 10791 3257 10791
3259 10778 3241 10775 3234 10771 3224 10818
3225 10822
$$
PIEPERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 2, 2:50 PM MDT, 10 minutes earlier.
Area forecast discussion, Aug 2, 2:50 PM MDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 250 PM MDT THU AUG 2 2007 .SYNOPSIS... A VERY MOIST AND UNSTABLE AIR MASS WILL GENERATE NUMEROUS SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING HEAVY RAINFALL TONIGHT AND POSSIBLY AGAIN ON FRIDAY. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY EVENING. THE UPPER LOW AND MOST OF THE DEEPER MOISTURE MOVE OFF TO THE WEST BY SATURDAY...LEAVING THE BORDERLAND A LITTLE BIT DRYER. SCATTERED THUNDERSTORMS ARE STILL LIKELY INTO THE FIRST PART OF NEXT WEEK BUT FLOOD POTENTIAL WILL DIMINISH. && .DISCUSSION... ANOTHER ROUND OF WET WEATHER THIS AFTERNOON AND TONIGHT AS TROPICAL AIRMASS REMAINS IN PLACE. PWS RANGING FROM 1.4 TO 1.6 INCHES AND MODELS SHOW PWS MAY GO AS HIGH AS 1.8 INCHES OVER THE NEXT 24 HOURS. COUPLE LARGE MCSS FROM OVER WEST TEXAS/EASTERN NEW MEXICO SENT LARGE OUTFLOW BOUNDARY INTO THE EASTERN CWA THIS MORNING WHICH KICKED OFF QUITE A BIT OF CONVECTION AND LOCALIZED FLOODING. HEAVIER RAIN NOW WEST OF THE RIO GRANDE VALLEY WITH EAST TEMPORARILY STABILIZING OUT. AFTERNOON HEATING SHOULD DE-STABILIZE THIS AREA NEXT FEW HOURS HOWEVER. GFS/NAM REMAINING FAIRLY CONSISTENT WITH THEIR RESPECTIVE SOLUTIONS. EASTERN MCSS LIKELY LEAVING MCV BEHIND AND THATS WHAT MODELS ARE LIKELY PICKING UP ON. GFS MOST BULLISH...BRINGING UPPER LOW SLOWLY ACROSS NORTHERN MEXICO AND TO THE GULF OF CALIFORNIA BY SATURDAY MORNING. NAM BRINGS LOW OVER THE SONORAN DESERT SATURDAY MORNING AND NEARLY STATIONARY AFTERWARDS. HOWEVER THE NAM DRAGS THE ASSOCIATED INVERTED TROUGH WEST THROUGH THE CWA QUICKER THAN GFS. HENCE GFS MORE BULLISH ON HEAVY RAINFALL POTENTIAL FRIDAY...THOUGH THE NAM IS STILL SOMEWHAT POSITIVE. THEREFORE HAVE EXTENDED FLASH FLOOD WATCH INTO FRIDAY NIGHT. FURTHER OUT...THE UPPER HIGH MIGRATES FROM THE FOUR CORNERS AREA OUT TO THE SOUTHERN PLAINS BY SATURDAY AND SUNDAY. THIS WILL BRING THE CWA UNDER A SOUTHERN FLOW ALOFT...AND A BIT DRYER CONDITIONS AS THE DEEP MOISTURE MOVES WEST OF AREA. PREVIOUS TREND OF GRADUAL REDUCTION OF POPS BACK TO ISOLATED LOOKS GOOD. && .AVIATION...VALID 03/00Z-04/00Z... AREAS OF MVFR AND IFR OR CIGS AND VSBY IN AND NEAR SHOWERS AND THUNDERSTORMS. LOW CIGS NEAR TSTMS WILL OCNLY HAVE MTN TOPS OBSCD. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 70 86 71 90 69 / 50 40 40 20 30 SIERRA BLANCA TX 65 83 65 89 64 / 50 40 40 20 30 LAS CRUCES 67 85 68 89 66 / 50 40 40 20 30 ALAMOGORDO 66 85 66 89 65 / 50 40 40 20 30 CLOUDCROFT 50 66 49 68 47 / 60 50 40 30 30 TRUTH OR CONSEQUENCES 67 85 67 90 66 / 50 40 40 30 30 SILVER CITY 63 82 62 83 61 / 50 40 40 30 40 DEMING 68 85 68 90 67 / 50 40 40 20 30 LORDSBURG 67 86 67 89 66 / 50 40 40 30 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR NMZ022>025-030>032. TX...FLASH FLOOD WATCH THROUGH FRIDAY EVENING FOR TXZ055-056. && 17 HEFNER
Hazardous weather outlook, Aug 2, 10:40 AM MDT, 4 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 1040 AM MDT THU AUG 2 2007 NMZ022>025-030>032-TXZ055-056-031745- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 1040 AM MDT THU AUG 2 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND TONIGHT WITH HEAVY RAINFALL LIKELY IN SOME AREAS. ISOLATED AREAS COULD RECEIVE TWO TO THREE INCHES...WITH FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH SUNDAY. SHOWERS AND THUNDERSTORMS BECOMING ISOLATED TO SCATTERED THROUGH THE PERIOD...WITH THREAT OF FLOODING DECREASING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION WILL BE LIKELY...ESPECIALLY TO MONITOR HEAVY RAINS AND FLOODING.
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 1:11 PM MDT | Flash Flood Warning | EPZ | Grant | 2 hr |
Nearby
Flash Flood Warnings in New Mexico, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.